MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR OC PLATE SMALL; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR OC PLATE SMALL; ORTHOSIS, SPINAL PEDICLE FIXATION
Catalog Number 188362031
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned device showed witness marks which are evidence of usage.It was noted that the tabs of the plate were bent.The visual inspection also revealed that one of the screw tabs threads attached to the plate were torn.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A definitive root cause for the threads being torn on one of the screw tabs attached to the mountaineer oc plate small cannot be determined.A potential root cause could be due to inadvertently cross-threading the set screw with the screw on the plate during the insertion and subsequent attempts to tighten the set screw, placing enough force on the threads to tear them off completely.A definitive root cause for the tabs of the plate becoming bent cannot be positively determined.However, noted damage suggest that the plate tab underwent an unanticipated loading, resulting in the tabs of the plate becoming bent.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During occipit to c4 fusion with mountaineer, surgeon attempted to final tighten right side occipital set screw (188362025) on the occipital plate (188362031) and felt the final tightener (288314000) stripping the set screw.A countertorque and rod holder were used at the time of final tightening for stabilization.He could not get another oc set screw to engage with the plate again, and believed the rod capturing head on the plate was broken, or splayed.The set screw that stripped was inadvertently discarded.The surgeon had to remove all set screws and the rods in order to access the plate to remove it.It was replaced with the same size and another tray was opened for a second final tightener.It is suspected this was caused by an out-of-calibration final tightener.I am also requesting exchanges for all mountaineer final tighteners in an abundance of caution.

Brand Name
MNTR OC PLATE SMALL
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9163101
Report Number1526439-2019-52214
Device Sequence Number2486882
Product Code MNI
UDI-Device Identifier10705034158877
UDI-Public10705034158877
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number188362031
Device Lot NumberWA2714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2019
Initial Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1